×

zbMATH — the first resource for mathematics

Failure of averaging on multiply-connected domains. (English) Zbl 0726.30034
We show that for every open Riemann surface X with non-abelian fundamental group there is a multiple-valued function f on X such that the fiberwise convex hull of the graph of f fails to contain the graph of a single-valued holomorphic function on X. This follows in part from the fact that X does not admit a homotopically-trivial antiholomorphic self- map.

MSC:
30F35 Fuchsian groups and automorphic functions (aspects of compact Riemann surfaces and uniformization)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] V. M. ADAMYAN, D. Z. AROV and M. G. KREIN, Infinite Hankel matrices and generalized problems of caratheodory, Fejer and I. Schur, Functional Anal. Appl., 2 (1986), 269-281. · Zbl 0179.46701
[2] H. ALEXANDER and J. WERMER, Polynomial hulls with convex fibers, Math. Ann., 271 (1985), 99-109. · Zbl 0538.32011
[3] B. BERNDTSSON, Leviflat surfaces with circular sections, Proceedings of the Mittag-Leffler Institute (1987-1988), Princeton University Press Mathematical Notes, 38 (1990). · Zbl 0772.32014
[4] B. BERNDTSSON and T. RANSFORD, Analytic multifunctions, the ð-equation and a proof of the corona theorem, Pac. J. Math., 124 (1986), 57-72. · Zbl 0602.32002
[5] C. J. EARLE and J. MARDEN, Projections to automorphic functions, Proc. Amer. Math. Soc., 19 (1968), 274-278. · Zbl 0159.11301
[6] C. J. EARLE and J. MARDEN, On Poincaré series with applications to hp spaces on bordered Riemann surfaces, Illinois J. Math., 13 (1969), 202-219. · Zbl 0169.10202
[7] F. FORELLI, Bounded holomorphic functions and projections, Illinois J. Math., 10 (1966), 367-380. · Zbl 0141.31401
[8] F. FORSTNERĬC, Polynomially convex hulls with piecewise smooth boundaries, Math. Ann., 276 (1986), 97-104. · Zbl 0585.32016
[9] F. FORSTNERIĬC, Polynomial hulls of sets fibered over the circle, Indiana Univ. Math. Jour., 37 (1988), 869-889. · Zbl 0647.32017
[10] J. GARNETT, Bounded analytic functions, Academic Press, London and New York, 1981. · Zbl 0469.30024
[11] H. HUBER, Uber analytische abbildungen von ringgebieten in ringebiete, Compos. Math., 9 (1951), 161-168. · Zbl 0043.30201
[12] P. JONES and D. MARSHALL, Critical points of Green’s function, harmonic measure, and the corona problem, Ark. Mat., 23 (1985), 281-314. · Zbl 0589.30028
[13] S. KOBAYASHI, Hyperbolic manifolds and holomorphic mappings, Marcel Dekker, New York, 1970. · Zbl 0207.37902
[14] R. NEVANLINNA, Über beschränkte analytische funktionen, Ann. Acad. Sci. Fenn., 32 (1929). · JFM 55.0768.03
[15] R. NARASIMHAN, Analysis on real and complex manifolds, North-Holland, Amsterdam, 1968. · Zbl 0188.25803
[16] S. SCHEINBERG, Thesis, Princeton University, 1962.
[17] S. SLODKOWSKI, An analytic set-valued selection and its applications to the corona theorem, to polynomial hulls and joint spectra, Trans. Amer. Math. Soc., 294 (1986), 367-377. · Zbl 0594.32008
[18] S. SLODKOWSKI, On bounded analytic functions in finitely connected domains, Trans. Amer. Math. Soc., 300 (1987), 721-736. · Zbl 0629.32003
[19] E. L. STOUT, Bounded holomorphic functions on finite Riemann surfaces, Trans. Amer. Math. Soc., 120 (1965), 255-285. · Zbl 0154.32903
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.